Weight Loss Support - On Prednisone for poison ivy




View Full Version : On Prednisone for poison ivy


Latchkey Princess
07-23-2010, 04:28 PM
So I'm taking prednisone for a bad case of poison ivy (stupid neighbors let their weeds grow into my garden, so I got it when I was weeding). I just took my first dose a few hours ago and already my appetite is raging out of control. I'm only on it for a five days, but I'm not sure I can handle being this ravenous for that long. Anyone have an similar experiences? An idea on how to handle it? The only thing I can think of is to up my benadryl doses so that I sleep through the hunger. lol


ennay
07-23-2010, 04:38 PM
It's 5 days. Prednisone is evil sucky stuff. Surround yourself with the healthiest food you can and aim for maintenance. Don't freak out if the scale goes up, most people retain water like mad on prednisone. Some people get a lot of energy from the stuff, so toss in an extra workout. It is really rough on your stomach so I wouldn't add extra meds without a doctors ok.

Latchkey Princess
07-24-2010, 12:04 AM
Thanks. Yeah I guess I just have to keep in mind that it's only for 5 days. At the moment that's like looking down a super long tunnel, but I'm sure it will pass quickly. And thanks for the tip about water retention, I didn't know that and probably would have flipped if the scale went up tomorrow morning!

Oh, and the benadryl is per doctors orders. It was making it hard to get motivated to exercise today tho, because the prednisone is making me jittery on one hand, but the benadryl is making me so tired on the other hand. lol It's a really strange feeling. Hopefully tomorrow my body will adjust and I'll be able to work through the tired feeling. :-)


Callahan
07-24-2010, 09:55 AM
I think I've heard that going low carb can help. Look at some Atkins induction or paleo eating -- low carb, high fat. The high fat content will make you feel full sooner, and calories control themselves if you're skipping the processed junk. Otherwise, feel better! Poison ivy sucks. :-(